Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 146, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 2016, 4:05 PM CDT for Jackson County, Tillman County, Oklahoma; Hardeman County, Wilbarger County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 26, 2016, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Tillman County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 33 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2872 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:49 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 26, 3:49 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 349 PM CDT TUE APR 26 2016 .DISCUSSION... THE PRIMARY CONCERN THROUGH THIS EVENING WILL BE SEVERE WEATHER, WHICH IS CURRENTLY ISOLATED BUT DEVELOPING ACROSS NORTHCENTRAL OKLAHOMA AS WELL AS JUST SOUTH OF THE RED RIVER IN WESTERN NORTH TEXAS. AT THE SURFACE, A SHARP DRYLINE HAS CAUGHT UP WITH A COLD FRONT NEARLY ALONG THE STATE LINES IN WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. ALOFT, A LARGE SCALE TROUGH DIGGING ACROSS THE SOUTHWESTERN U.S. INTO THE SOUTHERN HIGH PLAINS, WITH THE LEFT EXIT QUADRANT OF THE 300 MB JET MAXIMA RIGHT OVER WESTERN NORTH TEXAS. AHEAD OF THIS SYSTEM, STRONG LOW LEVEL MOISTURE IS IN PLACE, WITH A VERY UNSTABLE ATMOSPHERE ALOFT. WITH CAPE VALUES IN THE 3000-4000 J/KG RANGE, THE POTENTIAL EXIST FOR SUPERCELL THUNDERSTORMS TO FIRE UP. LATEST OUN 18Z SPECIAL SOUNDING STILL SHOWED A LOW LEVEL INVERSION CAP IN PLACE ABOVE THE BOUNDARY LAYER. HOWEVER, LOW BASED FORCING ALONG THE DRYLINE/COLD FRONT ALONG WITH SOME MID LEVEL FORCING ASSOCIATED WITH THE TROUGH SHOULD BE SUFFICIENT TO BREAK THE CAP, RESULTING IN WIDESPREAD CONVECTION FOR LATE AFTERNOON INTO THE EVENING HOURS. THE STRONG CAPE VALUES COULD CERTAINLY RESULT IN LARGE HAIL UP TO BASEBALL SIZE AND/OR SEVERE WIND GUSTS UNDER THE SUPERCELL STORMS. ALTHOUGH HAIL WILL BE OUR MOST LIKELY CONCERN, SHEAR VALUES OF 45 TO 50 KTS IN THE 0-6 KM LAYER COULD CERTAINLY FAVOR A FEW TORNADOS DEVELOPING WITH THESE STORMS. ALTHOUGH MESOSCALE MODELS ARE NOT IN FULL AGREEMENT, THE HRRR SEEMS TO HAVE A BETTER HANDLE ON THE SCENARIO, WITH WIDESPREAD CONVECTION BREAKING OUT ALONG THE SURFACE BOUNDARIES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS FROM NOW THROUGH THE EARLY EVENING HOURS, THEN CENTRAL OKLAHOMA FOR THE REMAINDER OF THE EVENING. THESE STORMS WILL BE RATHER QUICK MOVING, SO HYDROLOGY ISSUES/FLOODING CHANCES WOULD BE LOW. THE SEVERE THREAT WILL BE RAMPING DOWN TOWARD THE MIDNIGHT HOURS WITH POPS DECREASING WELL DURING THE EARLY MORNING HOURS OF WEDNESDAY AS THE COLD FRONT AND DRIER AIR PUSH THROUGH. FOR THE REMAINDER OF THE SHORT TERM, WEDNESDAY WILL BE SUNNY, WITH MORE MILDER AND SEASONABLY NORMAL TEMPERATURES ON THE BACK SIDE OF THE COLD FRONT. HOWEVER, THE COLD FRONT IS EXPECTED TO LIFT BACK NORTHWARD AS A WARM FRONT, BRINGING MOISTURE BACK INTO THE AREA. ANOTHER LARGE SCALE SYSTEM COMING FROM THE SOUTHWEST WILL AGAIN BRING POPS OF TSRA BACK INTO THE FORECAST BEGINNING LATE THURSDAY NIGHT THROUGH FRIDAY, AND POSSIBLY LINGERING AROUND INTO SATURDAY ACROSS CENTRAL OKLAHOMA. IN THE EXTENDED RANGE, BOTH GFS & ECMWF SUGGEST ANOTHER LARGE WAVE MOVING IN FROM THE WEST, REINTRODUCING LOW TSRA POPS FOR LATE SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 77 50 79 / 50 0 0 0 HOBART OK 51 77 49 79 / 30 0 0 0 WICHITA FALLS TX 55 81 53 84 / 40 0 0 10 GAGE OK 48 73 44 73 / 10 0 0 0 PONCA CITY OK 57 74 48 76 / 80 10 0 0 DURANT OK 62 82 56 84 / 80 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/68
Hazardous weather outlook, Apr 26, 11:25 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT TUE APR 26 2016 OKZ004>048-050>052-TXZ083>090-271015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1125 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE MODERATE RISK IS EAST OF A LINE FROM CHEROKEE TO LAWTON AND WICHITA FALLS...AND WEST OF HOLDENVILLE AND DURANT. LOCATIONS WEST AND EAST OF THE MODERATE RISK ARE IN AN ENHANCED RISK. TIMING... ISOLATED SEVERE THUNDERSTORMS WILL BE SEEN THIS MORNING AND EARLY THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA WITH LARGE HAIL BEING THE THREAT. THE MOST LIKELY TIME FOR ORGANIZED AND SIGNIFICANT SEVERE STORMS WILL BE AFTER 2 PM THROUGH THIS EVENING. THE MAIN STORM INITIATION AREA IS EXPECTED OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. STORMS WILL THEN MOVE QUICKLY TO THE NORTH AND EAST. IMPACTS... HAIL TO THE SIZE OF HALF DOLLARS ARE POSSIBLE WITH THE STRONGEST STORMS THIS MORNING. GIANT HAIL LARGER THAN BASEBALLS WILL LIKELY OCCUR WITH SOME STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 80 MPH AND TORNADOES ARE ALSO EXPECTED THIS AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .DISCUSSION... ISOLATED STRONG AND SEVERE STORMS WILL DEVELOP THIS MORNING ACROSS CENTRAL AND NORTHERN OKLAHOMA AS A DISTURBANCE MOVES QUICKLY NORTHWARD OVER THE REGION. A MUCH STRONGER DISTURBANCE WILL BE MOVING OUT OF WEST TEXAS THIS AFTERNOON AND ALLOW THE DEVELOPMENT OF NUMEROUS SEVERE STORMS. THE THREAT OF TORNADOES WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING AS LOW LEVEL SHEAR INCREASES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS MAY OCCUR FRIDAY ALONG WITH VERY HEAVY RAINFALL WHICH COULD PRODUCE FLOODING. THE GREATEST RISK OF SEVERE STORMS WILL BE OVER WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Apr 26, 3:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL MENO 36.39N 98.18W
04/26/2016 E1.00 INCH MAJOR OK PUBLIC
&&
MDAYSpecial weather statement, Apr 26, 3:21 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT TUE APR 26 2016 OKZ007-262100- GRANT OK- 321 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 400 PM CDT... AT 321 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF WAKITA...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... WAKITA AND MANCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3682 9798 3688 9811 3700 9804 3700 9778 TIME...MOT...LOC 2021Z 212DEG 26KT 3692 9800
Special weather statement, Apr 26, 3:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT TUE APR 26 2016 TXZ083-084-262100- HARDEMAN TX-FOARD TX- 325 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARDEMAN AND CENTRAL FOARD COUNTIES UNTIL 400 PM CDT... AT 323 PM CDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR CROWELL... MOVING NORTH AT 30 MPH. THIS STORM MAY BECOME SEVERE WITHIN THE NEXT 15 MINTUES. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LAT...LON 3390 9969 3393 9986 3418 9977 3416 9950 TIME...MOT...LOC 2023Z 200DEG 27KT 3397 9973
Local storm report, Apr 26, 3:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 4 W CARRIER 36.48N 98.10W
04/26/2016 E1.00 INCH GARFIELD OK EMERGENCY MNGR
&&
MDAYLocal storm report, Apr 26, 3:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CROWELL 33.98N 99.72W
04/26/2016 E1.75 INCH FOARD TX EMERGENCY MNGR
&&
MDAYLocal storm report, Apr 26, 3:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NE MENO 36.40N 98.16W
04/26/2016 E1.00 INCH MAJOR OK PUBLIC
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:30 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 45 min |
| Apr 26, 9:36 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 39 min |
| Apr 26, 9:58 AM CDT | Special Weather Statement | OUN | Payne | 17 min |
| Apr 26, 10:06 AM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Apr 26, 10:16 AM CDT | Special Weather Statement | OUN | Lincoln | 44 min |
| Apr 26, 10:21 AM CDT | Special Weather Statement | OUN | Lincoln | 39 min |
| Apr 26, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 51 min |
| Apr 26, 10:44 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Apr 26, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 50 min |
| Apr 26, 10:59 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Apr 26, 11:13 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 16 min |
| Apr 26, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 44 min |
| Apr 26, 11:34 AM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Apr 26, 11:35 AM CDT | Special Weather Statement | OUN | Seminole | 25 min |
| Apr 26, 11:38 AM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Apr 26, 11:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 32 min |
| Apr 26, 11:47 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 25 min |
| Apr 26, 12:04 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Apr 26, 12:10 PM CDT | Special Weather Statement | OUN | Seminole | 35 min |
| Apr 26, 12:17 PM CDT | Special Weather Statement | OUN | Lincoln | 28 min |
| Apr 26, 2:01 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
| Apr 26, 2:18 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 42 min |
| Apr 26, 2:40 PM CDT | Special Weather Statement | OUN | Major | 50 min |
| Apr 26, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Major | 42 min |
| Apr 26, 3:21 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Apr 26, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 48 min |
| Apr 26, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 57 min |
| Apr 26, 4:13 PM CDT | Special Weather Statement | OUN | Grant | 62 min |
| Apr 26, 4:20 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| Apr 26, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 50 min |
| Apr 26, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 45 min |
| Apr 26, 4:37 PM CDT | Special Weather Statement | OUN | Beckham, Ellis, Roger Mills | 53 min |
| Apr 26, 4:42 PM CDT | Special Weather Statement | OUN | Alfalfa, Major | 48 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 47 min |
| Apr 26, 4:47 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 43 min |
| Apr 26, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Major, Woods | 64 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods | 36 min |
| Apr 26, 4:59 PM CDT | Tornado Warning | OUN | Tillman | 15 min |
| Apr 26, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 48 min |
| Apr 26, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 47 min |
| Apr 26, 5:19 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 41 min |
| Apr 26, 5:27 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 4 hr |
| Apr 26, 5:40 PM CDT | Special Weather Statement | OUN | Dewey | 50 min |
| Apr 26, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 47 min |
| Apr 26, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Washita | 44 min |
| Apr 26, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 49 min |
| Apr 26, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 42 min |
| Apr 26, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 52 min |
| Apr 26, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 51 min |
| Apr 26, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 41 min |
| Apr 26, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Washita | 66 min |
| Apr 26, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Apr 26, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 15 min |
| Apr 26, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Jackson, Kiowa, Tillman | 49 min |
| Apr 26, 6:49 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 26 min |
| Apr 26, 6:50 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| Apr 26, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 51 min |
| Apr 26, 3:25 PM CDT | Special Weather Statement | OUN | Foard | 35 min |
| Apr 26, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 43 min |
| Apr 26, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.